MAUDE Adverse Event Report: ETHICON INC. PDSII UD 18IN 3-0 S/A PS-4 PRM MP; SUTURES - ABSORBABLE

ETHICON INC. PDSII UD 18IN 3-0 S/A PS-4 PRM MP; SUTURES - ABSORBABLE
Catalog Number Z508G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent a skin graft surgery procedure on (b)(6) 2018 and a suture was used.During surgery, a needle tip was found in the patient¿s body when closing the wound by interrupted suturing.The needle tip was retrieved.There was no extension of the operation time.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Investigation summary: "it was reported performance needle breakage.A failed suture needle, was received for evaluation.A fracture was observed at the tip of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.The fracture surfaces were examined via microscope and surrounding area of the needle.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile overload failure.Mechanical damage observed coincidental to the fracture provides additional evidence that the failure was induced by mechanical deformation leading to ductile overload.This was a ductile fracture.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.The evidence of this examination indicates that the breakage occurred at the tip of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.In order to avoid this kind of damage grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.The needle breakage was confirmed.".

Brand Name
PDSII UD 18IN 3-0 S/A PS-4 PRM MP
Common Device Name
SUTURES - ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8219445
Report Number2210968-2019-78198
Device Sequence Number18884871
Product Code NEW
UDI-Device Identifier10705031061316
UDI-Public10705031061316
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue NumberZ508G
Device Lot NumberMBZ092
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2019
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer02/05/2019
Initial Report FDA Received Date01/04/2019
Supplement Report FDA Received Date02/28/2019
Patient Sequence Number1